| Model Number |
1375.15.515 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot numbers, no pre-existing anomalies were found.This is the first complaint received for the involved lot numbers.A final report will be submitted after the investigation is completed.
Event or Problem Description
On (b)(6) 2024 during a primary implant procedure, after applying the metaglena and the glenosphere correctly, the humerus could not luxated.After several attempts, it was decided by the surgeon to remove the glenosphere in order to do a humeral recut.With the available instruments the surgeon was able to disassemble the glenosphere but during the removal maneuver the tt augm.360 baseplate was also mobilized.Given the impossibility of removing the mobilized component, since there was a reasonable possibility to cause neurovascular and bone damage; and noticing the absence of consequences on the stability of the implant (which appeared mechanically good), the procedure was effectively concluded.It was reported delay during the procedure due to x-ray checks during and at the end of the operation.This was a primary procedure.Patient: female, 76 years old, no relevant pathologies.The following devices were implanted: smr reverse hp glenosph.40 mm (product code: 1374.50.400, lot.2405596 - ster.(b)(4)) - sold in us.Tt augm.360 baseplate #s-r 15° (product code: 1375.15.515, lot.2332886 - ster.(b)(4)) - sold in us.Smr connector small r (product code: 1374.15.305, lot.2404748 - ster.(b)(4)) - sold in us.Cortic.Bone screw d.5 l.24 mm (product code: 8432.15.024, lot.2400073 - ster.(b)(4)) - sold in us.The following instrument was used to disassembly: smr - glenosphere extractor (product code: 9013.74.145, lot.21bz001) event occurred in italy.
Additional Manufacturer Narrative
No pre-existing anomalies were detected by the check of the device history records of the lot numbers involved.This is the first and only complaint recorded on these lot numbers (2405596, 2332886, 21bz001).The implants and the instrument were not available for analysis, however, by the analysis of the available information, it was noted that the instrument with code 9013.74.145 was used to separate the glenosphere.Following few similar complaints from the market, in 2017 a corrective action was already opened, leading to improvement of the available instruments: a dedicated instruments set to perform the glenosphere extraction was introduced to avoid the disassembly between metal back and peg (instrument set ref.9013.39.000).In this specific case, the old instrument was used, leading to the intra-operative issue experienced.Pms data: we are aware of 9 similar events (disassembly of the metal back from the peg during glenosphere extraction).None of these complaints involved the specific instrument introduced following the past performed corrective action.No corrective action is started following this complaint.The company will continue monitoring the market to promptly detect any further similar event.
Event or Problem Description
Intra-operative issue occurred on (b)(6) 2024.During a primary shoulder implant procedure, after applying the metal back and the glenosphere correctly, the humerus could not be luxated.After several attempts, it was decided by the surgeon to remove the glenosphere, in order to do a humeral recut.With the available instruments the surgeon was able to disassemble the glenosphere smr reverse hp glenosph.40 mm (product code: 1374.50.400, lot.2405596 - ster.2400052) but, during the removal maneuver, the tt augm.360 baseplate #s-r 15° (product code: 1375.15.515, lot.2332886 - ster.2400037) was also mobilized and loosened from the peg.The complaint source reported that, given the impossibility of removing the mobilized component, since there was the possibility to cause neurovascular and bone damage; and noticing the absence of consequences on the stability of the implant (which appeared mechanically good), the procedure was effectively concluded.It was reported delay during the procedure due to x-ray checks during and at the end of the operation.Patient: female, 76 years old, no relevant pathologies.The following instrument was used to disassemble the glenosphere from the metal back: smr - glenosphere extractor (product code: 9013.74.145, lot.21bz001) event occurred in italy.